Journal of Clinical Toxicology

Journal of Clinical Toxicology
Open Access

ISSN: 2161-0495

Abstract

Massive Bupropion and Oxcarbazepine Overdose

Abha Sathe, Anna Thiemann, Sara Toulouie* and Edward Durant

Context: To describe a case of massive bupropion overdose leading to cardiac toxicity and seizures in an adolescent suicide.
Case:
A 19 year old female presented to the emergency department with an estimated bupropion overdose of 28.2 grams with possible oxcarbazepine consumption. The patient was unresponsive and was treated for intermittent seizures and cardiogenic shock but could not be resuscitated and died within 48 hours.
Discussion: Several existing reports regarding bupropion overdose describe sinus tachycardia and seizures corrected by symptomatic treatment. However, to our knowledge, this case documents the highest ingestion of bupropion recorded thus far in literature and demonstrates the rapid onset of cardiac dysfunction.

Published Date: 2020-07-24; Received Date: 2020-07-03

Top